MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER, LARGE DIAMETER, 35 CM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER, LARGE DIAMETER, 35 CM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27703
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported during the operation, when the package was unpacked, a hole was found in the catheter wall between the patient's end 13-14cm.The catheter was replaced.
 
Additional Manufacturer Narrative
The returned catheter was on the stylet upon arrival.The catheter was 14.5 inches long.The catheter met the requirements for patency and tensile testing.The catheter did not meet the requirements for leak testing due to a hole in the catheter between the thirteen and fourteen marks.It is unknown how or when this damage occurred.The instructions for use cautions, ¿low tear strength is a characteristic of most unreinforced silicone elastomer material.Care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nicks or tears.¿ proteinaceous debris was observed on the interior of the catheter.The instructions for use cautions, ¿obstructions may occur in any component of the system due to plugging by brain fragments, blood clots and tumor cell aggregates at some point along its course.¿ all catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
EDM VENTRICULAR CATHETER, LARGE DIAMETER, 35 CM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8751002
Report Number2021898-2019-00263
Device Sequence Number2338879
Product Code GWM
UDI-Device Identifier00643169496880
UDI-Public00643169496880
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K984053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number27703
Device Catalogue Number27703
Device Lot NumberE45905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR